[Skip to Content]
[Skip to Content Landing]
Article
September 7, 1935

DINITROPHENOL CATARACT

JAMA. 1935;105(10):793-794. doi:10.1001/jama.1935.92760360001009
Abstract

We present two cases of acutely developing cataracts in relatively young people, which came on following the administration of dinitrophenol and which we consider to be referable to the same etiology. One of these cases we have had the opportunity of studying at the Massachusetts Eye and Ear Infirmary, and the other has been brought to our attention through the courtesy of the Johns Hopkins Hospital staff.

Case 1.  —M. L., a 38 year old Scotsman, entered the Massachusetts Eye and Ear Infirmary in May 1935, complaining of a haze before his eyes. The family history was irrelevant. Both parents had lived to old age and neither had had significant ocular trouble to the time of their deaths. Several siblings were living and well and without ocular complaints.The patient had been a proofreader for some years and was not exposed to industrial hazards. He had always been well but

First Page Preview View Large
First page PDF preview
First page PDF preview
×